MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-8-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event is reportable for analysis results.The ((b)(4) ) renegade micro catheter used in the event was not returned.The renegade micro catheter has an inner diameter (id) of 0.021¿, as per an online source.As per the concerto instructions for use (ifu), the concerto coil is compatible for use with micro catheters with a minimum id of 0.021¿.Therefore, the renegade micro catheter was found to be compatible for use with the concerto coil.The concerto pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.The concerto pusher was found bent at ~141.5cm from the proximal end.The concerto pusher was found broken at ~142.5cm from the proximal end, retained by inner liner.The release wire was found broken.The concerto coil was returned without its introducer sheath.The concerto release wire coin was found pulled back from lumen stop and the shield coil was found intact.However, the implant coil was not attached to the pusher.The implant coil was not returned.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s reports of ¿coil resistance/stuck at catheter hub¿ and ¿coil resistance/stuck in sheath¿ could not be confirmed.It is likely the pusher became damaged (bent/broken) during the attempt to push the concerto coil into the cath eter hub against the reported resistance subsequently causing the implant coil to detach.Possible causes for resistance at hub include use of an incompatible catheter; damage due to excessive tightening of rhv; or sheath not properly seated in hub.Excessive tigh tening of rhv and sheath not properly seated in hub could not be ruled out as potential causes.The renegade micro catheter was found to be compatible for use with the concerto coil.However, the renegade micro catheter used in the event was not returned.Therefore, any contributing factors (other than compatibility) could not be assessed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the renegade microcatheter was delivered to the target location.The concerto coil was then prepared and loaded into the microcatheter.After a few advanced of the delivery wire, the coil seemed to be stuck in the hub of the microcatheter.The coil was recaptured into the introducer sheath, and became stuck in the hub again when trying to deliver again.The physician then tried to push the coil out of the introducer sheath, but the coil would not advance.It was also reported that the coils pushed out of the introducer sheaths smoothly.A new concerto coil was then prepared, but the same issues were encountered.There was no damage to the catheter, and the distal segment of the first coil pushwire was damaged.The physician proceeded to use pushable coils with no problems, and the procedure was completed.It was indicated that all devices wereprepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment portal vein varicese embolization.It was noted the patient's blood flow and vessel tortuosity were normal.Ancillary devices include a bsc renegade stc.Additional information received reported that according to the physician, the first 2x8 coil went smoothly into the microcatheter but then got stuck somewhere at the hub microcatheter.The physician re-sheathed the coil back into the coil introducer sheath.When they tried to advance the wire again, the coi las stuck in the introducer sheath.It was noted that during preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11739684
Report Number2029214-2021-00501
Device Sequence Number16917027
Product Code KRD
UDI-Device Identifier00847536033504
UDI-Public00847536033504
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model NumberNV-2-8-HELIX
Device Catalogue NumberNV-2-8-HELIX
Device Lot NumberB090652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1